MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM UNIVERSAL DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM UNIVERSAL DRILL GUIDE
Catalog Number 323.460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.It is unknown when device broke.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports that on an unknown date, the spring of a universal drill guide was noted to be broken and jammed.There was no patient involvement.This report is for a 4.5mm universal drill guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part: 323.460; lot: 8616826; manufacturing site: (b)(4); release to warehouse date: october 09, 2013.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Service and repair evaluation: the device was initially received at service and repair center and the repair technician evaluated the device as follows: the customer reported the device was broken and jammed.The repair technician reported the spring was missing, the drill sleeve tip was damaged, and the device was advanced replaced.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Customer quality investigation: the following investigations were performed: damage: visual appearance not as expected: device condition: visual inspection performed at customer quality (cq) on the returned device showed no breakage of the device.However, compression spring was observed to be missing on one of the drill sleeves.Due to the missing spring, the drill sleeve hangs loose in the hosing case.The balance of the device shows surface wear consistent with use and which would not impact the functionality.No broken components were observed, and no new issues were identified during the inspection.The overall complaint description agrees to the returned device condition; therefore, the complaint condition was confirmed.Dimensional analysis and document/specification review: relevant drawings for universal drill guide: top-level drawing was reviewed and no design issues were identified.Dimensional analysis was not able to be performed at the relevant portions due to missing components.Review of the device history record showed that this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.There were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Conclusion: the complaint condition is confirmed.No root cause was able to be determined for the given complaint condition.However, it is possible that the universal head was disassembled during sterilization and was misplaced.Resulting in this loose sleeve condition which in turn led to complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Therefore, based on the investigation findings, no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number is now known.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record review has been requested.Date of manufacture is now known.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM UNIVERSAL DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7736101
Report Number2939274-2018-53144
Device Sequence Number14146207
Product Code FZX
UDI-Device Identifier10886982190857
UDI-Public(01)10886982190857
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.460
Device Lot Number8616826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/07/2018
09/12/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date08/28/2018
09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1